Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 176, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 22, 2020, 10:28 AM CDT for 7 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2020, 10:28 AM CDT (15:28 UTC)
- Expired
- May 22, 2020, 11:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Lawrence County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
547
WUUS53 KSGF 221528
SVRSGF
MOC009-043-057-077-109-209-213-221615-
/O.NEW.KSGF.SV.W.0176.200522T1528Z-200522T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1028 AM CDT Fri May 22 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Christian County in southwestern Missouri...
Western Taney County in southwestern Missouri...
Stone County in southwestern Missouri...
Eastern Barry County in southwestern Missouri...
Eastern Lawrence County in southwestern Missouri...
Greene County in southwestern Missouri...
Southeastern Dade County in southwestern Missouri...
* Until 1115 AM CDT.
* At 1028 AM CDT, severe thunderstorms were located along a line
extending from near Greenfield to Marionville to 6 miles northeast
of Beaver, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springfield... Nixa...
Ozark... Republic...
Branson... Lake Taneycomo...
Table Rock Lake... Table Rock State Park...
Roaring River State Park... Aurora...
Battlefield... Willard...
Hollister... Rogersville...
Silver Dollar City... Kimberling City...
Strafford... Forsyth...
Marionville... Clever...
This includes Interstate 44 between mile markers 51 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9383 3699 9370 3742 9383 3744 9362
3743 9362 3741 9308 3681 9304 3650 9311
TIME...MOT...LOC 1528Z 286DEG 35KT 3741 9375 3699 9364 3653 9367
HAIL...1.00IN
WIND...60MPH
$$
Albano2 follow-up statements
946
WWUS53 KSGF 221555
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1055 AM CDT Fri May 22 2020
MOC009-057-109-221605-
/O.CAN.KSGF.SV.W.0176.000000T0000Z-200522T1615Z/
Barry MO-Lawrence MO-Dade MO-
1055 AM CDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARRY...EASTERN
LAWRENCE AND SOUTHEASTERN DADE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3650 9357 3696 9351 3743 9354 3741 9308
3681 9304 3650 9311
TIME...MOT...LOC 1555Z 270DEG 35KT 3735 9344 3693 9333 3647 9336
$$
MOC043-077-209-213-221615-
/O.CON.KSGF.SV.W.0176.000000T0000Z-200522T1615Z/
Christian MO-Taney MO-Stone MO-Greene MO-
1055 AM CDT Fri May 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR CHRISTIAN...WESTERN TANEY...STONE AND GREENE COUNTIES...
At 1055 AM CDT, severe thunderstorms were located along a line
extending from near Willard to near Highlandville to near Roberson
Hollow, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Springfield... Nixa...
Ozark... Republic...
Branson... Lake Taneycomo...
Table Rock Lake... Table Rock State Park...
Battlefield... Willard...
Hollister... Rogersville...
Silver Dollar City... Kimberling City...
Strafford... Forsyth...
Clever... Merriam Woods...
Sparta... Fair Grove...
This includes Interstate 44 between mile markers 64 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9357 3696 9351 3743 9354 3741 9308
3681 9304 3650 9311
TIME...MOT...LOC 1555Z 270DEG 35KT 3735 9344 3693 9333 3647 9336
HAIL...1.00IN
WIND...60MPH
$$
Albano235
WWUS53 KSGF 221605
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1105 AM CDT Fri May 22 2020
MOC043-077-209-213-221615-
/O.EXP.KSGF.SV.W.0176.000000T0000Z-200522T1615Z/
Christian MO-Taney MO-Stone MO-Greene MO-
1105 AM CDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN...WESTERN TANEY...
STONE AND GREENE COUNTIES WILL EXPIRE AT 1115 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
LAT...LON 3650 9357 3696 9351 3743 9354 3741 9308
3681 9304 3650 9311
TIME...MOT...LOC 1605Z 270DEG 35KT 3733 9336 3691 9325 3645 9328
$$
AlbanoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:14 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 22, 6:14 AM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 614 AM CDT Fri May 22 2020 .SYNOPSIS... Issued at 240 AM CDT Fri May 22 2020 Convection has started developing over the area over the western CWA on the edge of higher 850 mb winds out of the south-southwest. On a regional level, a thunderstorm complex was pushing southeast out of southwest Kansas and into western Oklahoma. There are a lot of mesoscale features at play with todays forecast which will make things messy. Main focus will be trying to sort through all the differing solutions for potential severe storms this afternoon and evening. Secondary focus will be with additional rain chances later this weekend into next week which may lead to flooding concerns. && .SHORT TERM...(Today and tonight) Issued at 240 AM CDT Fri May 22 2020 We are expecting the current convection to continue through the rest of the night sliding to the east. This convection is not expected to be severe, but will have some lightning and heavy rain associated with it. Some training cells may produce a localized flood risk. MCS to the west will most likely shift into the area by 12-14z and then shift east across the area through the day. Main redevelopment in the afternoon/evening will be possible if the convection can clear out and instability can redevelop. The main shortwave will be swinging northeast from southeast Kansas and into northern MO by 06z with ridging building in behind this shortwave during the overnight. Believe precipitation chances will decrease significantly after midnight. Models develop some decent instability in the southwest portion of the CWA later in the afternoon in the wake of this mornings conveciton along with some 35-45 kts of 0-6km bulk shear. The most intense instability will remain southwest of the area and we are expecting the better severe weather risk there. However, we can still get some strong to severe storms if the instability materializes this afternoon/evening for some large hail and damaging winds. .LONG TERM...(Saturday through Thursday) Issued at 240 AM CDT Fri May 22 2020 Not a big focus for thunderstorm organization Saturday into Saturday night in the wake of the shortwave, however can't rule out some diurnal convection given the instability. As the next wave approaches from the west on Sunday, our chances of thunderstorms will be on the increase along with the risk of heavy rain and higher flood potential. With a strong upper ridge setting up in the east, a low will likely close off to the west of the area with several waves of energy cycling the low through our CWA from Monday night through at least Thursday. With the recent heavy rains from last week, we may be looking at a flood potential again next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 611 AM CDT Fri May 22 2020 For the 12z TAFS...convection has been ongoing for much of the overnight hours, mainly affecting the BBG/SGF sites so far. Will also be affecting the JLN site shortly as newly developing convection out ahead of the main MCS to the west begins to move in. Most of this activity will affect the areas this morning. There is the possibility of redevelopment later this afternoon ahead of an MCV. Generally expecting MVFR and IFR conditions within the convection and MVFR to VFR outside of the convection. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, May 22, 3:55 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 355 AM CDT Fri May 22 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 355 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Several rounds of thunderstorms are expected today into tonight. If enough instability can develop this afternoon after this mornings rounds of thunderstorms, then some severe storms will be possible by the late afternoon into the evening. Large hail to the size of golf balls, damaging wind in excess of 60 mph and isolated tornadoes will all be possible. The best chance of severe storms will be over the southwestern portion of Missouri into southeast Kansas. In addition to the potential of severe weather, the several rounds of thunderstorms will likey produce heavy rain and if thunderstorms can train across the same locations, localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be at least a chance of thunderstorms on nearly a daily basis from the weekend into the first half of next week. Heavy rain and flooding will also be possible as the ground remains fairly saturated from the heavy rainfall next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, May 22, 9:42 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM FLOOD NEOSHO 36.87N 94.37W
05/22/2020 NEWTON MO EMERGENCY MNGR
MCCORD AND SPRING STREETS CLOSED DUE TO
FLOODING.
&&
ANGLELocal storm report, May 22, 9:45 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD BRANSON 36.64N 93.22W
05/22/2020 TANEY MO EMERGENCY MNGR
LOW WATER CROSSINGS CLOSED ON FALL CREEK
ROAD. SEVERAL OTHER CITY STREETS COVERED DUE
TO RAINFALL.
&&
ANGLELocal storm report, May 22, 9:52 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM LIGHTNING 3 SSE ATLAS 37.05N 94.38W
05/22/2020 JASPER MO EMERGENCY MNGR
LIGHTNING STRIKE TO A HOUSE/GARAGE RESULTING
IN A FIRE.
&&
ANGLELocal storm report, May 22, 9:53 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL ROCKY COMFORT 36.75N 94.09W
05/22/2020 NAN INCH NEWTON MO FIRE DEPT/RESCUE
PENNY TO NICKEL SIZE HAIL.
&&
ANGLELocal storm report, May 22, 9:55 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HAIL ROCKY COMFORT 36.75N 94.09W
05/22/2020 E1.00 INCH NEWTON MO FIRE DEPT/RESCUE
UP TO QUARTER SIZE NOW.
&&
ANGLELocal storm report, May 22, 9:57 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL ROCKY COMFORT 36.75N 94.09W
05/22/2020 U0.88 INCH NEWTON MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS HAIL REPORT FROM ROCKY
COMFORT TO INCLUDE MAGNITUDE.
&&
ANGLEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 5:55 AM CDT | Areal Flood Warning | SGF | Christian, Greene, Stone, Taney | 7 hr |
| May 22, 7:00 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 22, 8:44 AM CDT | Special Weather Statement | SGF | Jasper, McDonald, Newton | 61 min |
| May 22, 8:48 AM CDT | Special Weather Statement | SGF | Vernon | 57 min |
| May 22, 9:36 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 39 min |
| May 22, 10:06 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 24 min |
| May 22, 12:07 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 23 min |
| May 22, 12:59 PM CDT | Areal Flood Warning | SGF | Greene | 22 hr |
| May 22, 1:07 PM CDT | Areal Flood Warning | SGF | Ozark, Taney | 24 hr |
| May 22, 4:46 PM CDT | Areal Flood Advisory | SGF | Barry, Lawrence | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.